Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 70, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 16, 2014, 3:22 PM CDT for Washington County, Iowa. It was in force for 53 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2014, 3:22 PM CDT (20:22 UTC)
- Expired
- Jun 16, 2014, 4:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Washington County, IA
The radar
The Quad Cities radar (KDVN), 87 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 3:32 PM CDT | TSTM WND GST 60 | 2 E Washington, IA | ESTIMATED 50 TO 60 MPH. SMALL LIMBS DOWN. |
| Jun 16, 3:35 PM CDT | TSTM WND GST 67 | Washington, IA | AWOS MEASURED. |
| Jun 16, 3:36 PM CDT | HAIL 0.5 | 1 Ese Washington, IA | PEA TO MARBLE SIZE HAIL. |
| Jun 16, 3:46 PM CDT | TSTM WND GST 67 | Washington, IA | AWOS MEASURED. |
| Jun 16, 3:55 PM CDT | HAIL 0.75 | Riverside, IA | 1/2 TO 3/4 INCH HAIL. NEAR HILLS WINDS PICKED UP TO 40 TO 50 MPH ESTIMATED. ON HWY 218 LOTS OF CARS ON THE SIDE OF ROAD WAITING FOR STORM TO PASS. |
| Jun 16, 4:00 PM CDT | HAIL 0.5 | Wnw Riverside, IA | 1/4 TO 1/2 INCH HAIL. HEAVY RAIN OF 0.70 IN 20 MINUTES AND 40 TO 50 MPH WIND GUSTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1163 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
049
WUUS53 KDVN 162022
SVRDVN
IAC183-162115-
/O.NEW.KDVN.SV.W.0070.140616T2022Z-140616T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
322 PM CDT MON JUN 16 2014
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN WASHINGTON COUNTY IN SOUTHEAST IOWA...
* UNTIL 415 PM CDT
* AT 318 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COPPOCK...
AND MOVING NORTHEAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WASHINGTON AROUND 340 PM CDT.
AINSWORTH AROUND 345 PM CDT.
RIVERSIDE AROUND 410 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE WASHINGTON AIRPORT AND
HASKINS.
OTHER LOCATIONS AFFECTED INCLUDE WASHINGTON COUNTY FAIRGROUNDS AND
MARR PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4151 9179 4151 9153 4149 9150 4148 9150
4147 9151 4143 9148 4138 9148 4116 9156
4117 9180
TIME...MOT...LOC 2022Z 203DEG 24KT 4118 9171
HAIL...1.50IN
WIND...60MPH
$$
MCCLURE3 follow-up statements
372
WWUS53 KDVN 162036
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
336 PM CDT MON JUN 16 2014
IAC183-162115-
/O.CON.KDVN.SV.W.0070.000000T0000Z-140616T2115Z/
WASHINGTON IA-
336 PM CDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
WASHINGTON COUNTY UNTIL 415 PM CDT...
AT 335 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AINSWORTH...
AND MOVING NORTH AT 50 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RIVERSIDE AROUND 350 PM CDT.
OTHER LOCATIONS AFFECTED INCLUDE WASHINGTON COUNTY FAIRGROUNDS AND
MARR PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4151 9179 4151 9153 4149 9150 4148 9150
4147 9151 4143 9148 4138 9148 4116 9156
4117 9180
TIME...MOT...LOC 2037Z 202DEG 45KT 4134 9156
HAIL...1.50IN
WIND...70MPH
$$
MCCLURE295
WWUS53 KDVN 162043
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
343 PM CDT MON JUN 16 2014
IAC183-162115-
/O.CON.KDVN.SV.W.0070.000000T0000Z-140616T2115Z/
WASHINGTON IA-
343 PM CDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
WASHINGTON COUNTY UNTIL 415 PM CDT...
AT 340 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AINSWORTH...
AND MOVING NORTH AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RIVERSIDE AROUND 355 PM CDT.
OTHER LOCATIONS AFFECTED INCLUDE WASHINGTON COUNTY FAIRGROUNDS AND
MARR PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4151 9179 4151 9153 4149 9150 4148 9150
4147 9151 4143 9148 4138 9148 4123 9154
4129 9180
TIME...MOT...LOC 2043Z 201DEG 33KT 4137 9155
HAIL...1.25IN
WIND...60MPH
$$
MCCLURE836
WWUS53 KDVN 162110
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
410 PM CDT MON JUN 16 2014
IAC183-162120-
/O.EXP.KDVN.SV.W.0070.000000T0000Z-140616T2115Z/
WASHINGTON IA-
410 PM CDT MON JUN 16 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WASHINGTON COUNTY WILL
EXPIRE AT 415 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4151 9179 4151 9153 4149 9150 4148 9150
4147 9151 4143 9148 4138 9148 4123 9154
4129 9180
TIME...MOT...LOC 2110Z 201DEG 33KT 4160 9143
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 1:03 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 16, 1:03 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 103 PM CDT MON JUN 16 2014 .UPDATE... ISSUED AT 641 AM CDT MON JUN 16 2014 FOG WAS BEING REPORTED EARLY THIS MORNING ALONG THE LENGTH OF THE IA/MO BORDER AND INTO FAR SOUTHEAST IA INCLUDING KECK AND KABUL. HAVE UPDATED THE FORECAST TO INCLUDE PATCHY EARLY MORNING FOG...WHICH SHOULD QUICKLY DISSIPATE AFTER SUNRISE. && .SYNOPSIS... ISSUED AT 338 AM CDT MON JUN 16 2014 A RATHER QUIET NIGHT SO FAR OVER THE REGION COURTESY OF A BROAD LOW LEVEL ANTICYCLONIC FLOW ON THE EDGE OF HIGH PRESSURE ANCHORED OVER THE MID ATLANTIC AND SOUTHEAST U.S. LOW PRESSURE THAT MOVED THROUGH NW MN SUNDAY WAS IN SE ONTARIO...WITH A WEAK FRONT OR TROUGH ARCING SE THROUGH THE WESTERN GREAT LAKES CURVING BACK SW ACROSS CENTRAL IL AND KS. THERE...THIS BOUNDARY WAS A DIVISION BETWEEN DEW POINTS IN THE UPPER 60S AND LOWER 70S TO THE SOUTH AND WIDESPREAD 50S TO LOWER 60S TO THE NORTH. ALOFT...A BROAD SW FLOW REACHED FROM THE DESERT SW TO THE GREAT LAKES. THIS BOUNDARY HAS SO FAR BEEN RATHER INACTIVE WITH A LACK OF MACS ACTIVITY WITH ONLY A FEW SCATTERED SEEN ON AREA RADAR PERCOLATING IN E CENTRAL MO INTO SOUTHERN IL...WHILE THE PLAINS APPEARS TO BE CAPPED. A VERY JUICY AIR MASS WAS POISED AT 850 MB IN THE SOUTHERN PLAINS...WHERE THE SE U.S. HIGH WAS CHANNELING A FLOW OF GULF MOISTURE AND DEW POINTS FROM 16 TO 18 FROM TX INTO S CENTRAL KS. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 338 AM CDT MON JUN 16 2014 CHALLENGING FORECAST WITH MAIN FOCUS ON POTENTIAL FOR THUNDERSTORMS THAT COULD BE BOTH SEVERE AND ALSO HEAVY RAIN PRODUCERS. SHORTWAVE IMPULSE MOVING OUT OF EASTERN CO THIS MORNING IS EXPECTED TO LIFT INTO THE MO VALLEY BY AFTERNOON. AS THIS INTERACTS WITH A THE FEED OF HIGH THETA AIR RETURNING BACK N-NE OUT OF THE SOUTHERN PLAINS AND STEEP MID LEVEL LAPSE RATES...A COMPLEX OF THUNDERSTORM IS LIKELY TO DEVELOP IN NW IA OR SW MN BY MID TO LATE AFTERNOON. FURTHER SE...OVER THE LOCAL AREA...SOUTHERLY WINDS AND THE RETURNING DEEP MOISTURE ON WHAT LOOKS TO BE A DIFFUSE WARM FRONT MAY ALSO BE CAPABLE OF TRIGGERING CONVECTION...BUT THE AMOUNT OF CAPPING MAY BE INHIBIT IVE. THERE IS OVERALL LOW CONFIDENCE IN ANY MODEL SOLUTION TODAY INTO TONIGHT WITH EVEN HIGH RES SHORT TERM MODELS NOT OFFERING MUCH GUIDANCE WITH THEIR RATHER POOR PERFORMANCE DEPICTING NEARLY NON-EXISTENT CONVECTIVE TRENDS THIS MORNING...THAT LEAD TO MODEL SUGGESTED OUTFLOW BOUNDARIES AND STORM GENESIS REGIONS LATER TODAY. CONCEPTUALLY...WHAT IS SUGGESTED IS THAT THERE WILL BE AN MACS DEVELOPING WELL TO THE NW THIS AFTERNOON...TRACKING E AND POSSIBLY SE INTO NE IA AND PERHAPS NW IL LATE TONIGHT FOLLOWING CORFIDI VECTORS AND THETA GRADIENTS. THIS EVOLUTION WOULD HAVE THE POTENTIAL FOR DAMAGING WIND AND HEAVY RAINFALL...ESPECIALLY IF BACK BUILDING PROPAGATION WERE TO OCCUR OVER THE AREA LATE TONIGHT CONSIDERING THE HIGH PW VALUES. THERE IS ALSO THE POSSIBILITY THAT THE ENTIRE COMPLEX MAY STAY NORTH...CLOSER TO THE NOSE OF THE 40 TO 50 KT LOW LEVEL JET WELL INTO MN AND WI AND NOT IMPACT THE AREA UNDER A SUFFICIENT CAPPING INVERSION OR ELEVATED MIXED LAYER. BASED ON THIS LEVEL OF LOW CONFIDENCE OF LARGELY DIFFERING SOLUTIONS...WILL KEEP LIKELY POPS LIMITED TO THE FAR NORTH...MAINLY FROM MIDNIGHT AND BEYOND...TAPERING TO SLIGHT CHANCES SOUTH OF I-80 OVERNIGHT. OUTSIDE THE POSSIBLE ORGANIZED COMPLEX...WILL CARRY VERY LOW POPS OVER THE FORECAST AREA THIS AFTERNOON INTO EVENING. OTHERWISE...SUMMER HEAT AND HUMIDITY RETURNS TODAY WITH HIGHS LIKELY INTO THE MID AND UPPER 80S WITH DEW POINTS IN THE UPPER 60S TO NEAR 70 BY EVENING. SOUTH WINDS WILL BE BREEZY...BUT NOT AS STRONG AS SUNDAY WITH THE MIXING SOMEWHAT OFFSETTING THE LOW LEVEL MOISTURE RETURN. THE HIGHER DEW POINTS AND CONTINUED BRISK SOUTHERLY FLOW WILL HOLD MINS TONIGHT IN THE UPPER 60S TO LOWER 70S. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 338 AM CDT MON JUN 16 2014 THE CONFIDENCE THAT THE AREA WILL BE IN OR CLOSE TO THE ORGANIZED THUNDERSTORM TRACK THIS WEEK IS HIGH. CONFIDENCE IS LOW ON THE OVERALL TIMING/PLACEMENT OF FEATURES AND RAINFALL AMOUNTS...WHICH COULD BE SIGNIFICANT. AREAS THAT DO NOT SEE RAIN TUESDAY OR WEDNESDAY WILL BE VERY WARM AND HUMID WITH HEAT INDEX READINGS POTENTIALLY WELL INTO THE 90S. INTERNALLY...THE VARIOUS MODELS AGREE THAT THERE WILL BE AN ORGANIZED THUNDERSTORM COMPLEX NEAR THE AREA AT SUNRISE TUESDAY WITH A LIKELY BOUNDARY FROM SAID COMPLEX BETWEEN HWY 20 AND I-80. THIS BOUNDARY SHOULD HAVE ISOLATED TO SCATTERED STORMS ALONG IT TUESDAY MORNING AND WILL PROVIDE THE FOCUS FOR NEW STORM DEVELOPMENT TUESDAY AFTERNOON. WHERE THIS BOUNDARY STALLS WILL DETERMINE MAX TEMPERATURES ON TUESDAY. SOUTH OF THIS BOUNDARY TEMPERATURES PUSHING 90 ARE VERY POSSIBLE. NORTH OF THE BOUNDARY TEMPERATURES WILL REMAIN COOL FOR MUCH OF THE DAY BEFORE REBOUNDING LATE IN THE AFTERNOON. TUESDAY NIGHT INTO WEDNESDAY MORNING ANOTHER ORGANIZED THUNDERSTORM COMPLEX WILL PASS CLOSE TO OR THROUGH THE AREA. THE NORTHERN HALF OF THE AREA LOOKS TO HAVE THE BEST CHANCE FOR STORMS. SOME OF THESE STORMS MAY BE STRONG TUESDAY NIGHT. BOUNDARIES FROM THE TUESDAY NIGHT STORM COMPLEX WILL THEN PROVIDE THE FOCUS FOR NEW STORM DEVELOPMENT WEDNESDAY AFTERNOON. LIKE TUESDAY...TEMPERATURES ON WEDNESDAY WILL BE HIGHLY DEPENDENT ON WHERE BOUNDARIES FROM THE STORM COMPLEX STALL. WEDNESDAY NIGHT YET ANOTHER ORGANIZED STORM COMPLEX WILL DEVELOP IN THE MIDWEST. THIS STORM COMPLEX COULD AFFECT THE AREA. THE MODELS DIFFER CONSIDERABLY ON THE INITIATION POINT OF THIS COMPLEX WEDNESDAY AFTERNOON AND WHERE IT TRACKS WEDNESDAY NIGHT. THURSDAY ON... THE MODEL CONSENSUS HAS HIGH CHANCE TO LIKELY POPS FOR THURSDAY BASED ON AN ORGANIZED STORM COMPLEX MOVING THROUGH THE AREA. THURSDAY NIGHT THROUGH SUNDAY THE MODEL CONSENSUS CONTINUES THE ACTIVE WEATHER PATTERN FOR THE AREA WITH SLIGHT CHANCE TO CHANCE POPS IN EVERY 12 HOUR PERIOD. THERE WILL BE PERIODS OF DRY WEATHER FROM THURSDAY NIGHT THROUGH SUNDAY THAT MAY BE 6 OR MORE HOURS LONG. HOWEVER...DIFFERENCES BETWEEN THE MODELS ON THE TIMING OF FEATURES DOES NOT ALLOW THE PLACEMENT OF DRY WEATHER WITH ANY CERTAINTY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1243 PM CDT MON JUN 16 2014 ISOLATED TO SCATTERED STORMS OVER NORTHEAST MO WILL LIFT NORTHWARD OVER THE AREA AND CONTINUE TO DEVELOP INTO EARLY THIS EVENING. A PULSE SEVERE STORM WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. OTHERWISE... ANTICIPATE SEVERE STORMS OUT WEST TO MOVE INTO AREAS MAINLY ALONG AND NORTH OF I-80 LATER THIS EVENING INTO THE OVERNIGHT AHEAD OF A WARM FRONT. THESE STORMS WILL BRING RISK OF VERY LARGE HAIL AND DAMAGING WINDS OF 60-80 MPH. AS RESULT HAVE HIT THE MENTION OF STORMS HARDEST AT KDBQ AND KCID. CONDITIONS IN THE STORMS WILL LOWER INTO MVFR TO IFR. RESIDUAL OUTFLOW BOUNDARIES AND VEERING 50 KT LOW LEVEL JET MAY ALLOW FOR REDEVELOPMENT TO PERSIST INTO EARLY TUE AM. ABUNDANT MOISTURE AND WET GROUND IN SOME AREAS MAY ALLOW FOR PATCHY FOG 2-6SM TO DEVELOP TOWARD SUNRISE. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...SHEETS SYNOPSIS...SHEETS SHORT TERM...SHEETS LONG TERM...08 AVIATION...05
Hazardous weather outlook, Jun 16, 12:05 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1205 PM CDT MON JUN 16 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-170915- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1205 PM CDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE LIKELY OVER PORTIONS OF THE OUTLOOK AREA LATE THIS AFTERNOON AND EVENING. AT THIS TIME...THE AREA MOST AT RISK FOR SEVERE WEATHER APPEARS TO BE NORTH OF A LINE FROM OTTUMWA IOWA...TO GALESBURG ILLINOIS. VERY LARGE HAIL TO AROUND THE SIZE OF GOLFBALLS...AND DAMAGING WINDS OF 60 MPH TO POSSIBLY OVER 80 MPH WILL BE THE MAIN THREATS. ISOLATED BRIEF TORNADOES WILL ALSO BE POSSIBLE. IN ADDITION...HEAVY RAINFALL COULD RESULT IN LOCALIZED FLASH FLOODING DUE TO INTENSE RAINFALL RATES. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS FOR MOST OF THE OUTLOOK AREA...WITH A MODERATE RISK FOR PORTIONS OF EASTERN IOWA NORTH OF INTERSTATE 80. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CONFIDENCE THAT THE AREA WILL BE IN OR CLOSE TO THE ORGANIZED THUNDERSTORM TRACK TUESDAY THROUGH SUNDAY IS HIGH. CONFIDENCE IS LOW ON WHERE EACH THUNDERSTORM COMPLEX WILL TRACK. DEPENDING UPON WHERE STORMS TRACK...RAINFALL AMOUNTS COULD BE VERY SIGNIFICANT. THUNDERSTORMS WILL BE POSSIBLE EVERY DAY FROM TUESDAY THROUGH SUNDAY. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS TUESDAY AND TUESDAY NIGHT NORTH OF INTERSTATE 80...AND FOR THE ENTIRE AREA WEDNESDAY AND WEDNESDAY NIGHT. RIGHT NOW THE PRIMARY THREATS APPEAR TO BE HIGH WINDS AND HAIL. AREAS THAT DO NOT SEE RAIN TUESDAY OR WEDNESDAY WILL BE VERY WARM AND HUMID...WITH HEAT INDEX READINGS POTENTIALLY WELL INTO THE 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FOR PORTIONS OF THE OUTLOOK AREA LATE THIS AFTERNOON AND EVENING. 05/SHEETS/08
In the hours before
Local storm report, Jun 16, 2:23 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
223 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM HAIL 2 W CHARLIE HEATH MEMOR 40.58N 91.93W
06/16/2014 E0.25 INCH CLARK MO TRAINED SPOTTER
WINDS ESTIMATED 40 TO 45 REPORTED.
&&
BILLNLocal storm report, Jun 16, 2:32 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
232 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL BONAPARTE 40.70N 91.80W
06/16/2014 E1.75 INCH VAN BUREN IA LAW ENFORCEMENT
TORRENTIAL RAIN ALSO.
&&
BILLNLocal storm report, Jun 16, 2:45 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
245 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL HILLSBORO 40.84N 91.71W
06/16/2014 E1.50 INCH HENRY IA TRAINED SPOTTER
WINDS ESTIMATED 45 TO 50 MPH.
&&
BILLNLocal storm report, Jun 16, 2:46 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
246 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM TSTM WND GST HILLSBORO 40.84N 91.71W
06/16/2014 E50 MPH HENRY IA TRAINED SPOTTER
ESTIMATED 45 TO 50 MPH. HAIL UP TO SIZE OF PING PONG.
&&
BILLNLocal storm report, Jun 16, 3:11 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
311 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM TSTM WND GST 2 SW LOCKRIDGE 40.97N 91.78W
06/16/2014 E50 MPH JEFFERSON IA TRAINED SPOTTER
HAIL TO THE SIZE OF DIMES TO PENNIES.
&&
BILLNLocal storm report, Jun 16, 3:12 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
312 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM HAIL 2 SW LOCKRIDGE 40.97N 91.78W
06/16/2014 E0.75 INCH JEFFERSON IA TRAINED SPOTTER
HAIL UP TO DIME TO PENNIES. WINDS TO 50 MPH.
&&
BILLNThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 2:15 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Lee, Van Buren | 45 min |
| Jun 16, 2:51 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson | 39 min |
| Jun 16, 3:58 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Johnson | 47 min |
| Jun 16, 4:36 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Jones, Linn | 39 min |
| Jun 16, 5:17 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque, Jones | 43 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.